Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 86, NWS Shreveport, LA

March 31, 20166 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2016, 4:44 PM CDT for 6 parishes in Louisiana. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 4:44 PM CDT (21:44 UTC)
Expired
Mar 31, 2016, 5:45 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bienville Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 4:50 PM CDTHAIL 1.55 S Coushatta, LAGRAND BAYOU RESEVOIR
Mar 31, 4:55 PM CDTHAIL 1.754 Ese Coushatta, LAREPORTED BY AN OFF DUTY NWS EMPLOYEE NEAR GRAND BAYOU.
Mar 31, 5:40 PM CDTTSTM WND DMG5 Nw Campti, LATREES DOWN ON HOLMAN LOOP NORTHWEST OF CAMPTI.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WUUS54 KSHV 312144
SVRSHV
LAC013-031-049-069-081-127-312245-
/O.NEW.KSHV.SV.W.0086.160331T2144Z-160331T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHEASTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  NORTHERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  NORTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  EASTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 545 PM CDT

* AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COUSHATTA...OR
  21 MILES EAST OF MANSFIELD...MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JONESBORO...COUSHATTA...CAMPTI...MARTIN...HODGE...GOLDONNA...NORTH HODGE...
  DODSON...EAST HODGE...SALINE...LUCKY...ASHLAND...CASTOR...CALVIN...
  EDGEFIELD...BIENVILLE...POWHATAN...CLEAR LAKE...CRESTON AND AJAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3185 9359 3232 9314 3235 9260 3186 9271
TIME...MOT...LOC 2144Z 260DEG 28KT 3200 9333 

HAIL...1.50IN
WIND...60MPH
 
$$

15
2 follow-up statements
375 
WWUS54 KSHV 312201
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT THU MAR 31 2016

LAC013-031-049-069-081-127-312245-
/O.CON.KSHV.SV.W.0086.000000T0000Z-160331T2245Z/
JACKSON LA-BIENVILLE LA-DE SOTO LA-NATCHITOCHES LA-WINN LA-
RED RIVER LA-
501 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN JACKSON...SOUTHEASTERN BIENVILLE...SOUTHEASTERN DE
SOTO...NORTHERN NATCHITOCHES...NORTHWESTERN WINN AND SOUTHEASTERN RED
RIVER PARISHES...

AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
COUSHATTA...OR 19 MILES NORTH OF NATCHITOCHES...MOVING EAST AT 30
MPH. GOLF BALL SIZE HAIL WAS REPORTED 6 MILES SOUTH OF COUSHATTA AT
455 PM. ANOTHER SEVERE THUNDERSTORM WAS INDICATED 4 MILES EAST OF
LUCKY...ALSO MOVING EAST AT 30 MPH. QUARTER TO HALF DOLLAR SIZE
HAILAND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH
THIS STORM AS IT MOVES ACROSS EASTERN BIENVILLE AND INTO WESTERN
JACKSON PARISH. 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JONESBORO...CAMPTI...MARTIN...HODGE...GOLDONNA...NORTH HODGE...DODSON...EAST
HODGE...SALINE...LUCKY...ASHLAND...CALVIN...BIENVILLE...POWHATAN...CLEAR
LAKE...CRESTON...AJAX...BLACK LAKE...CHESTNUT AND FRIENDSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3187 9343 3232 9309 3235 9260 3186 9271
TIME...MOT...LOC 2158Z 260DEG 28KT 3202 9320 

HAIL...1.50IN
WIND...60MPH
 
$$

15
137 
WWUS54 KSHV 312234
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT THU MAR 31 2016

LAC031-312242-
/O.CAN.KSHV.SV.W.0086.000000T0000Z-160331T2245Z/
DE SOTO LA-
534 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE SOTO PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN LOUISIANA.

LAT...LON 3188 9332 3197 9332 3233 9284 3235 9260
      3186 9271
TIME...MOT...LOC 2232Z 260DEG 28KT 3207 9289 

$$

LAC013-049-069-081-127-312245-
/O.CON.KSHV.SV.W.0086.000000T0000Z-160331T2245Z/
JACKSON LA-BIENVILLE LA-NATCHITOCHES LA-WINN LA-RED RIVER LA-
534 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN JACKSON...SOUTHEASTERN BIENVILLE...NORTHERN
NATCHITOCHES...NORTHWESTERN WINN AND SOUTHEASTERN RED RIVER
PARISHES...

AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF JONESBORO...MOVING EAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM
WAS INDICATED OVER SOUTHERN RED RIVER AND NORTHWESTERN NATCHITOCHES
PARISH...BETWEEN EDGEFIELD AND POWHATAN...ALSO MOVING EAST AT 30
MPH. THIS STORM MAY PRODUCE HAIL UP TO THE SIZE OF DIMES. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JONESBORO...CAMPTI...HODGE...GOLDONNA...NORTH HODGE...DODSON...EAST HODGE...
SALINE...ASHLAND...CALVIN...POWHATAN...CLEAR LAKE...CRESTON...BLACK LAKE...
CHESTNUT...FRIENDSHIP AND LAKE END.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3188 9332 3197 9332 3233 9284 3235 9260
      3186 9271
TIME...MOT...LOC 2232Z 260DEG 28KT 3207 9289 

HAIL...1.00IN
WIND...60MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:46 PM CDT, 58 minutes earlier.

Area forecast discussion, Mar 31, 3:46 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT THU MAR 31 2016

.DISCUSSION...
HIGHLY UNSTABLE AIRMASS INVOK COLD FRONT MOVG ACROSS
AREA...RESULTED IN RAPIDLY DEVELOPING SCATTERED TSTMS ACROSS MUCH
OF NORTH LA...PROMPTING ISSUANCE OF SVR TSTM WATCH. GOLFBALL SIZE
HAIL OR POSSIBLY LARGER MAY OCCUR IN SOME CELLS...WITH SOME
POTENTIAL FOR DAMAGING WINDS...AND LITTLE POTENTIAL FOR
TORNADOES...AS STRONGER LOW LVL SHEAR HAS SHIFTED EAST OF AREA.
SKIES WILL TEMPORARLY CLEAR OUT FROM THE WEST AS THIS TSTM THREAT
ENDS LATER THIS EVE. HOWEVER...A SHORT WAVE ON FRIDAY WILL BRING
PACIFIC MOISTURE TO OVERRUN THE FRONTAL BOUNDARY TO THE
SOUTH...AND PROVIDE INCREASED CLOUDS AND A CHANCE OF SHOWERS TO AT
LEAST SOUTHERN PORTIONS OF THE AREA. THE REST OF THE WEEKEND WILL
SEE SUNNY SKIES WITH THE RETREAT OF THE SHORT WAVE AND THE
LEFTOVER FRONTAL BOUNDARY.
FAIR WX AND MOSTLY ZONAL FLOW TO PREVAIL INTO NEXT WEEK. THE TAIL
END OF AN UPPER TROUGH COULD BRING A FEW SHOWERS MID WEEK. LONGER
TERM CHANGES COULD PLAY ON THE FORM OF A DEVELOPING UPPER LOW OVER
EASTERN PACIFIC OFF COAST OF BAJA...BUT THOSE CHANGES REMAIN TO BE
SEEN ATTM./VII/.

&&

PREV DISCUSSION... /ISSUED 1129 AM CDT THU MAR 31 2016/

AVIATION...
MVFR CIGS AT THIS CURRENT TIME WITH THE CHANCE TO BECOME VFR BY
MID TO LATE AFTERNOON. WSW WINDS WILL RANGE 10 TO 15 KTS AHEAD OF
THE FRONT WITH AFTER OCCASIONAL HIGHER GUSTS...WITH WINDS
BECOMING 5 TO 10 KTS WITH THE FRONTAL PASSAGE THIS EVENING. SOME
CONVECTION IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY OVER
NORTH LA AND SCNTRL ARK ALONG AND AHEAD OF THE FRONT. STRONG WIND
GUSTS...SEVERE TURBULENCE...MVFR CIGS AND REDUCE VSBYS WILL BE
POSSIBLE NEAR AND IN THE CONVECTION. WITH THE PASSAGE OF THE COLD
FRONT THIS AFTERNOON AND EVENING...LOOK FOR CIGS TO BECOME VFR FOR
THE REMINDER OF THE TAF PERIOD. SHOULD SEE ELEVATED AC/CIRRUS
AFTER 12Z FRIDAY. /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  70  46  68 /  20  20  20  10
MLU  55  71  47  67 /  40  20  20  10
DEQ  46  64  38  68 /  10  10  10   0
TXK  50  66  43  67 /  20  10  10  10
ELD  50  69  43  67 /  30  20  10  10
TYR  52  67  44  69 /  10  20  10  10
GGG  52  68  44  67 /  20  20  10  10
LFK  55  73  46  70 /  20  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ073.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ004>006-
     012>014-019-021-022.

OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 31, 3:21 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CDT THU MAR 31 2016

LAZ010-011-017-018-020-012030-
DE SOTO-RED RIVER-SABINE-NATCHITOCHES-GRANT-
321 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM...
SCATTERED BUT VERY INTENSE AFTERNOON THUNDERSTORMS...HAVE RAPIDLY
DEVELOPED ACROSS THE AREA. HAIL TO THE SIZE OF GOLFBALLS OR
LARGER...IS THE MAIN THREAT WITH THESE STORMS. HOWEVER...SHORT
TERM FLOODING MAY ALSO OCCUR IN LOCATIONS WHERE BRIEF BUT VERY
HEAVY RAIN OCCURS...AS THE GROUND REMAINS SATURATED AND WATERWAYS
STILL SWOLLEN...FROM RECENT FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT
PERSONNEL...AND AMATEUR RADIO OPERATORS...MAY BE REQUIRED DURING
THE REMAINDER OF THE AFTERNOON THROUGH AT LEAST THE EARLY EVENING.

ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-012030-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE-
321 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

ARZ073-LAZ004>006-012>014-019-021-022-012030-
UNION-CLAIBORNE-LINCOLN-BIENVILLE-JACKSON-OUACHITA-WINN-CALDWELL-
LA SALLE-
321 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS
EVENING...
SCATTERED BUT VERY INTENSE AFTERNOON THUNDERSTORMS...HAVE RAPIDLY
DEVELOPED ACROSS THE AREA. HAIL TO THE SIZE OF GOLFBALLS OR
LARGER...IS THE MAIN THREAT WITH THESE STORMS. VERY HEAVY RAINFALL
WITHIN THESE STORMS MAY ALSO RESULT IN SHORT TERM FLOODING OF
ROADWAYS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT
PERSONNEL...AND AMATEUR RADIO OPERATORS...MAY BE REQUIRED DURING
THE REMAINDER OF THE AFTERNOON THROUGH AT LEAST THE EARLY EVENING.

VII

In the hours before

Local storm report, Mar 31, 3:08 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             NATCHITOCHES            31.76N  93.10W
03/31/2016  E0.75 INCH       NATCHITOCHES       LA   CO-OP OBSERVER

            HAIL COVERING THE GROUND

&&

EVENT NUMBER SHV1600287

10
Local storm report, Mar 31, 3:19 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             6 N COLUMBIA            32.19N  92.08W
03/31/2016  E1.25 INCH       CALDWELL           LA   BROADCAST MEDIA

            SHERIFF OFFICE REPORTED HALF DOLLAR SIZED HAIL NEAR
            COREY

&&

EVENT NUMBER SHV1600288

27
Local storm report, Mar 31, 3:32 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             PROVENCAL               31.65N  93.20W
03/31/2016  E1.75 INCH       NATCHITOCHES       LA   PUBLIC

            GOLF BALL SIZE HAIL REPORTED IN PROVENCAL

&&

EVENT NUMBER SHV1600289

27
Local storm report, Mar 31, 3:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             ATLANTA                 31.81N  92.74W
03/31/2016  E0.88 INCH       WINN               LA   TRAINED SPOTTER

            NICHEL SIZE HAIL FELL FOR ABOUT 10 MINUTES.

&&

EVENT NUMBER SHV1600290

27
Special weather statement, Mar 31, 3:55 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT THU MAR 31 2016

LAZ021-022-312130-
LA SALLE LA-CALDWELL LA-
355 PM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL AND
NORTHERN LA SALLE PARISHES UNTIL 430 PM CDT...

AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OLLA...OR 16 MILES SOUTH OF COLUMBIA...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OLLA...URANIA...TULLOS...STANDARD...BURLINGTON AND SPAULDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL LOUISIANA.

LAT...LON 3197 9191 3193 9190 3193 9200 3186 9201
      3170 9231 3189 9232 3212 9191 3209 9189
      3208 9190 3209 9191 3207 9193 3206 9191
      3201 9189 3199 9190 3197 9189
TIME...MOT...LOC 2055Z 238DEG 43KT 3188 9217

15
Special weather statement, Mar 31, 4:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT THU MAR 31 2016

LAZ010>012-018-312230-
RED RIVER LA-DE SOTO LA-NATCHITOCHES LA-BIENVILLE LA-
434 PM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIENVILLE...
SOUTHEASTERN DE SOTO...NORTHWESTERN NATCHITOCHES AND RED RIVER
PARISHES UNTIL 530 PM CDT...

AT 434 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF COUSHATTA...OR 13 MILES EAST OF MANSFIELD...MOVING EAST
AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COUSHATTA...CAMPTI...MARTIN...GOLDONNA...SALINE...LUCKY...ASHLAND...
EDGEFIELD...CRESTON...BLACK LAKE...CHESTNUT...ARMISTEAD...PELICAN...HANNA...
GRAND BAYOU...LAKE END...EVELYN AND RAMBIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN LOUISIANA.

LAT...LON 3185 9365 3204 9362 3226 9297 3192 9290
TIME...MOT...LOC 2134Z 252DEG 30KT 3198 9348

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:18 PM CDTSevere Thunderstorm WarningSHVBienville, Webster44 min
Mar 30, 7:27 PM CDTTornado WarningSHVBienville, Webster48 min
Mar 30, 8:07 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union53 min
Mar 30, 8:16 PM CDTSpecial Weather StatementSHVCaddo44 min
Mar 30, 8:42 PM CDTAreal Flood AdvisorySHVBienville, Claiborne, Webster3 hr
Mar 30, 8:51 PM CDTRiver Flood WarningSHVWebster10 days
Mar 30, 9:11 PM CDTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union3 hr
Mar 30, 9:31 PM CDTSpecial Weather StatementSHVOuachita59 min
Mar 30, 9:37 PM CDTSpecial Weather StatementSHVBienville, Lincoln38 min
Mar 30, 9:44 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union61 min
Mar 30, 9:47 PM CDTFlash Flood WarningSHVBienville, Bossier, Claiborne, Lincoln, Red River, Webster4 hr
Mar 30, 10:25 PM CDTSpecial Weather StatementSHVUnion35 min
Mar 30, 10:45 PM CDTSpecial Weather StatementSHVUnion30 min
Mar 30, 11:03 PM CDTFlash Flood WarningSHVUnion3 hr
Mar 31, 2:12 PM CDTSpecial Weather StatementSHVJackson48 min
Mar 31, 2:24 PM CDTSpecial Weather StatementSHVNatchitoches, Sabine51 min
Mar 31, 2:34 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine41 min
Mar 31, 2:41 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita49 min
Mar 31, 3:14 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Natchitoches, Winn46 min
Mar 31, 3:47 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita28 min
Mar 31, 3:52 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Ouachita, Winn38 min
Mar 31, 3:55 PM CDTSpecial Weather StatementSHVCaldwell35 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union49 min
Mar 31, 4:34 PM CDTSpecial Weather StatementSHVRed River56 min
Mar 31, 5:05 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle42 min
Mar 31, 5:45 PM CDTSpecial Weather StatementSHVWinn45 min
Mar 31, 6:31 PM CDTSpecial Weather StatementSHVCaldwell29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.